Ohio, 2015Damaging Wind in Ohio, June 7, 2015
June 7, 2015 · NWS ILN · 1 event in 1 county or zone
Severe thunderstorms developed over northern Indiana and worked east into western Ohio.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed over northern Indiana and worked east into western Ohio.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 7, 6:55 PM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 7, 6:55 PM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
755 PM EDT SUN JUN 7 2015
.SYNOPSIS...
A COLD FRONT WILL CROSS THE OHIO VALLEY FROM NORTHWEST TO
SOUTHEAST TONIGHT AND MONDAY. WEAK HIGH PRESSURE AT THE SURFACE
WILL BUILD IN BEHIND IT ON TUESDAY. THE NEXT WEAK COLD FRONT WILL
DRAPE ITSELF OVER THE REGION WEDNESDAY NIGHT AND THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
CONVECTION FIRING EAST OF LEXINGTON WILL REMAIN OUT OF NORTHERN
KENTUCKY THIS AFTERNOON AND EARLY EVENING AS THE THIN UPPER CLOUDS
ARE HAMPERING DEEPER CONVECTION OVER CWA AND WILL CONTINUE TO DO
SO. SHOWERS HITTING NORTHWEST CWA WILL CONTINUE TO DISSIPATE THIS
AFTERNOON AND EVENING IN FAVOR OF THE MORE ORGANIZED CONVECTION
THAT IS CURRENTLY IN NORTHERN INDIANA. EXPECT A ROUND OF
THUNDERSTORMS TO AFFECT REGIONS ALONG AND NORTH OF I-70 THIS
EVENING WITH EXCEPTION OF CENTRAL OHIO...THEN FILL IN FROM KENTON
AND BELLEFONTAINE...TO DAYTON AND RICHMOND OVERNIGHT...WITH THE
BEST CHANCES OF STORMS BEING FOUND NORTHWEST OF I-71 THROUGH
DAYBREAK. WSW-ENE FLOW WILL BE PREVALENT AT THE SURFACE AND THEN
SEE A SLIGHT WESTWARD TURN AS YOU GO UP IN THE ATMOSPHERE. THIS
WILL FAVOR A SLOW EASTWARD PROGRESSION OVERNIGHT TO THESE STORMS
AND INCREASE THE POTENTIAL FOR TRAINING STORMS AND HEAVY RAINFALL.
SOME DISCRETE CELLS MAY PACK ENOUGH ENERGY TO HAVE STRONG AND
POTENTIALLY DAMAGING DOWNBURST WINDS IN A MOIST DOWNBURST BUT THE
FLOW ALOFT DOES NOT SUGGEST A LOT OF ENVIRONMENTAL WIND TO TAP.
SBCAPES APPROACH 2500 J/KG EARLY THIS EVENING AND THEN PETER OUT
AFTER MIDNIGHT. EARLY THREAT HAS WINDS WITH DISCRETE CELLS AND THE
LATER THREAT IS HEAVY RAINFALL.
OVERNIGHT LOWS WILL NOT SEE TOO LARGE OF A DROP WITH READINGS
BOTTOMING OUT AROUND 70.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
STORMS NORTHWEST OF I-71 CORRIDOR WILL EXPERIENCE A SOUTHEASTWARD
PUSH IN THE LATE MORNING AS THE H5 TROUGH DIGS IN THE WESTERN OHIO
VALLEY AND HELPS PUSH THE FRONT THROUGH THE AREA IN THE LATER
AFTERNOON. STORMS HAVE THE POTENTIAL FOR HEAVY RAINFALL AND MAYBE
SOME WET MICROBURSTS GIVEN ENOUGH SPEED SHEAR DURING THE MORNING
HOURS.
VERY LITTLE IS NOTED AFTER 0Z IN CWA. THE BACK EDGE OF STORMS
SHOULD BE AROUND A MAYSVILLE/CHILLICOTHE LINE OR EVEN FURTHER
SOUTHEAST TOWARDS PIKETON OR PORTSMOUTH. SOME POST-FRONTAL SHOWERS
WILL REMAIN POSSIBLE IN THE COLD AIR IN THE EVENING BUT THE LIONS
SHARE OF RAIN WILL BE DONE BY EVENING. HIGHS MONDAY WILL BE MUTED
DUE TO THE RAIN AND ONLY TOP OUT IN THE 70S...WITH A FEW LOWER 80S
POSSIBLE TOWARDS SOUTH CENTRAL OHIO AND EASTERN PORTIONS OF
NORTHERN KENTUCKY. THIS IS DEPENDENT ON NOT GETTING ANY OF THE
STORMS UNTIL THE AFTERNOON HOURS.
WEAK HIGH PRESSURE SETTLES OVER THE REGION IN THE WAKE OF THE COLD
FRONT ON TUESDAY AND HIGHS WILL TOP OUT WITHIN A FEW DEGREES OF
80. OVERNIGHT LOWS MON NIGHT AND TUES NIGHT WILL BE IN THE LOWER
60S.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
FORECAST PERIOD BEGINS WITH A HIGH PRESSURE RIDGE OVER THE OHIO
RIVER VALLEY. THE RIDGE SLIPS SE INTO THE APPALACHIANS DURING THE
DAY WEDNESDAY. MEANWHILE...A WEAK COLD FRONT WILL DROP INTO
NORTHERN OHIO BY WEDNESDAY EVENING. CONSENSUS OF MODELS IS TO KEEP
WEDNESDAY DRY AND DROP A LOW CHANCE OF CONVECTION INTO THE REGION
WEDNESDAY NIGHT. THE FRONT STALLS ACROSS THE FA THURSDAY...BUT
UPPER LEVEL FORCING IS WEAK...SO ONLY EXPECT ISOLATED CHANCE OF
CONVECTION.
BY FRIDAY THE RETURN FLOW HAS PICKED UP BRINGING A MORE MOIST AND
UNSTABLE ATMOSPHERE INTO THE AREA. SCATTERED DIURNAL CONVECTION WILL
BE POSSIBLE FRIDAY INTO FRIDAY NIGHT.
ON SATURDAY ANOTHER CDFNT SWINGS INTO THE REGION TO HELP FOCUS THE
MOISTURE AND BRING ANOTHER ROUND OF CONVECTION. THE FRONT STALLS
AROUND THE OHIO RIVER SATURDAY NIGHT AND SLY FLOW ACROSS THE FRONT
KEEPS CONVECTION IN THE FORECAST FOR SUNDAY.
WEDNESDAY SHOULD BE THE WARMEST DAY OF THE PERIOD AS COMPRESSIONAL
HEATING AHEAD OF THE FRONT PUSHES HIGHS INTO THE UPPER 80S. A FEW
MORE CLOUDS AND THE CHANCE OF CONVECTION THURSDAY AND FRIDAY WILL
KNOCK A FEW DEGREES OFF OF HIGH THOSE DAYS. FOR THE WEEKEND...THE
FRONTAL PASSAGE ON SATURDAY WILL KEEP HIGHS AROUND 80...WITH A
REBOUND INTO THE LOWER 80S FOR SUNDAY.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
STORMS WEST OF THE REGION WILL SPREAD EAST AND SOUTH OVERNIGHT
BUT WEAKEN AS THEY MOVE TOWARDS THE TERMINALS. APPEARS THAT THERE
COULD STILL BE SOME THUNDER FROM KDAY TO KCVG/KLUK BUT FURTHER
EAST REMAINING PRECIPITATION MAY JUST BE SHOWERS IF IT EVEN MAKES
IT THAT FAR. THERE ARE INDICATIONS THAT THE REMNANTS OF THESE
STORMS MAY MOISTEN UP LOWER LEVELS ENOUGH TO EVENTUALLY LEAD TO
LOWER CLOUDS ACROSS THE REGION. ONLY MODERATE CONFIDENCE IN THIS
OCCURRING BUT DID ADD MVFR CEILINGS TO ALL BUT THE CINCINNATI TAFS
TOWARDS 12Z.
QUITE A BIT OF UNCERTAINTY HOW WEATHER WILL EVOLVE ON MONDAY WHICH
IS HIGHLY DEPENDENT ON WHAT HAPPENS WITH OVERNIGHT ACTIVITY. AT
THIS POINT MOST LIKELY SCENARIO APPEARS TO BE THAT ADDITIONAL
SCATTERED STORMS WILL DEVELOP IN THE AREA DURING THE AFTERNOON AND
MOVE OFF TO THE EAST BY THE END OF THE TAF PERIOD.
OUTLOOK...IFR CEILINGS POSSIBLE MONDAY NIGHT INTO TUESDAY MORNING.
THUNDERSTORMS POSSIBLE FRIDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...SITES
AVIATION...
Hazardous weather outlook, Jun 7, 8:33 AM EST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
933 AM EDT SUN JUN 7 2015
INZ050-058-059-066-073-OHZ026-034-035-042>046-051>054-060>062-070-
081345-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
PREBLE-MONTGOMERY-GREENE-BUTLER-
933 AM EDT SUN JUN 7 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT. SOME OF
THESE STORMS MAY BECOME SEVERE. WHILE THE PRIMARY THREAT WILL BE
DAMAGING WINDS...AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
INZ074-075-080-KYZ089>100-OHZ055-056-063>065-071>074-077>082-088-
081345-
DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-
OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-FRANKLIN OH-
LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
933 AM EDT SUN JUN 7 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON MONDAY. SOME OF THE
STORMS MAY BECOME SEVERE MONDAY AFTERNOON WITH THE MAIN THREAT
BEING DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ON MONDAY.
In the hours before
Special weather statement, Jun 7, 8:24 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
924 PM EDT SUN JUN 7 2015
OHZ034-035-080200-
AUGLAIZE OH-MERCER OH-
924 PM EDT SUN JUN 7 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MERCER AND
NORTHWESTERN AUGLAIZE COUNTIES THROUGH 1000 PM EDT...
AT 922 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF ROCKFORD TO 23 MILES WEST OF
WABASH...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
THE WIND GUSTS MAY OCCUR AHEAD OF ANY RAIN.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROCKFORD AND CELINA.
ALSO...CHATTANOOGA...TAMA...MENDON...WABASH...NEPTUNE AND KOSSUTH ARE
NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 4073 8446 4069 8445 4068 8422 4067 8422
4042 8477 4042 8481 4069 8481 4074 8472Special weather statement, Jun 7, 8:55 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
955 PM EDT SUN JUN 7 2015
OHZ034-035-042-043-080230-
AUGLAIZE OH-DARKE OH-MERCER OH-SHELBY OH-
955 PM EDT SUN JUN 7 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...MERCER...
NORTHERN DARKE AND AUGLAIZE COUNTIES THROUGH 1030 PM EDT...
AT 954 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM MENDON TO ST. HENRY TO 7 MILES WEST OF UNION CITY...
MOVING EAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
THE WIND GUSTS MAY OCCUR AHEAD OF ANY RAIN.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. MARYS...ANSONIA...
NEW BREMEN...MINSTER...CRIDERSVILLE...WAPAKONETA...VERSAILLES...
BOTKINS AND SIDNEY.
ALSO...ST. HENRY...MONTEZUMA...UNION CITY...BURKETTSVILLE...
CARTHAGENA...NEW WESTON...ELDORA SPEEDWAY...KOSSUTH...ROSSBURG AND
SHARPS CROSSING ARE NEAR THE PATH OF THIS LINE OF STRONG
THUNDERSTORMS.
LAT...LON 4073 8446 4069 8445 4069 8423 4066 8421
4065 8388 4062 8388 4054 8395 4053 8399
4049 8399 4035 8406 4020 8424 4020 8443
4010 8443 4010 8481 4042 8481 4074 8455Thunderstorm Wind, Mercer
- When
- June 7, 9:02 PM EST to 9:04 PM EST
- Where
- Mercer County, Celina
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 40.550, -84.570
Several large limbs knocked down at the high school and on Zillah Street.|.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oregon, June 7 to 9, 20151 death · 1 injured · 1 event
- Heat in Washington, June 7 to 9, 20151 death · 1 injured · 1 event
- Tornadoes and Flash Flooding in Illinois, June 7 to 8, 2015$1.3 million · EF0 · 63 events
- Heat in Texas, June 7, 20151 death · 1 event
- Hail and Damaging Wind in South Carolina, June 7 to 9, 2015$81,000 · 1 in hail · 5 events
- Flooding and Hail in Illinois, June 7, 2015$50,000 · 1 in hail · 10 events
- Tornado and Damaging Winds in Indiana, June 7, 2015EF1 · 5 events
- Tornadoes and Flash Flooding in Indiana, June 7 to 8, 2015$20,000 · EF0 · 6 events
- Hail and Damaging Winds in Minnesota, June 7, 20153 in hail · 18 events
- Hail and Damaging Wind in Kansas, June 7, 20152 in hail · 17 events
- Hail and Damaging Winds in Missouri, June 7 to 8, 20151 in hail · 13 events
- Damaging Winds in Illinois, June 7, 201570 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572779.